Alert archive / California / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 14, NWS Hanford, CA

September 10, 2012Kern County, California

NWS Hanford, CA issued this severe thunderstorm warning at Sep 10, 2012, 5:03 PM PDT for Kern County, California. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2012, 5:03 PM PDT (00:03 UTC)
Expired
Sep 10, 2012, 5:30 PM PDT
In force
27 min
Issued by
NWS Hanford, CA
Area
Storm-based polygon

County Kern County, CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:11 PM PDT, 2 hours 52 minutes earlier.

Area forecast discussion, Sep 10, 2:11 PM PDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
211 PM PDT MON SEP 10 2012

.SYNOPSIS...
A SURGE OF SUBTROPICAL MOISTURE IS EXPECTED TODAY THROUGH TUESDAY
OVER THE AREA...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE MOUNTAINS AND DESERT. DRIER CONDITIONS WILL PREVAIL BY MID WEEK
AS A SOUTHWEST FLOW ALOFT SETS IN.

&&

.DISCUSSION...
A WEAK UPPER LOW CENTER OVER NORTHERN BAJA CONTINUES TO BRING SUB-
TROPICAL MOISTURE TO SOUTHERN CALIFORNIA WITH KERN AND TULARE
COUNTIES BEING ON THE NORTHERN AND WESTERN EDGE OF THIS MOISTURE.
A TROUGH OF LOW PRESSURE IS MOVING INTO NORTHERN CALIFORNIA AND
WILL MOVE THROUGH THE CENTRAL CALIFORNIA INTERIOR TONIGHT AND
EARLY TUESDAY BRINGING A DRIER AIRMASS TO THE REGION.

ISOLATED THUNDERSTORMS HAVE BEGUN TO DEVELOP THIS AFTERNOON IN AND
JUST SOUTH OF THE KERN COUNTY MOUNTAINS. THE STORMS ARE SLOW
MOVING AND HEAVY RAIN IS POSSIBLE AS PRECIPITABLE WATER WAS OVER 1
INCH ON THE EDWARDS SOUNDING THIS MORNING. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND INTO THIS EVENING OVER
THE CREST OF THE SIERRA...MAINLY SOUTH OF KINGS CANYON...AS WELL
AS THE MOUNTAINS AND DESERT AREAS OF KERN COUNTY. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR THOSE AREAS THROUGH THIS EVENING.

AS THE TROUGH MOVES THROUGH THE REGION TONIGHT AND EARLY
TUESDAY...EXPECT NORTHWEST BREEZES WILL PICK UP IN THE SAN JOAQUIN
VALLEY THIS EVENING. THIS TROUGH WILL BRING DRIER AIR...PUSHING
THE SUB TROPICAL MOISTURE EASTWARD. HOWEVER...THERE MAY STILL BE
ENOUGH MOISTURE AND INSTABILITY FOR AN ISOLATED THUNDERSTORM OR
TWO ALONG THE SIERRA CREST TUESDAY AFTERNOON AND POSSIBLY IN THE
SOUTHEASTERN PORTION OF THE KERN COUNTY DESERT AS WELL. HAVE LEFT
SLIGHT CHANCE POPS IN THOSE AREAS FOR THE AFTERNOON.

ANY COOLING ASSOCIATED WITH THE TROUGH WILL BE SLIGHT AND SHORT
LIVED AS AN UPPER RIDGE WILL QUICKLY REBUILD OVER THE AREA BY
WEDNESDAY IN RESPONSE TO A DEVELOPING UPPER LOW CENTER IN THE
EASTERN PACIFIC. THE LOW APPEARS IT WILL RETROGRADE AND A VERY
STRONG UPPER RIDGE WILL BUILD IN OVER THE REGION THURSDAY THROUGH
MONDAY...WITH HIGH TEMPERATURES ONCE AGAIN IN THE UPPER 90S TO NEAR
100 DEGREES IN THE SAN JOAQUIN VALLEY AND KERN COUNTY DESERT
REGIONS. ELSEWHERE TEMPERATURES WILL BE WELL ABOVE NORMAL WITH
DRY CONDITIONS.

&&

.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVER THE
TULARE COUNTY MOUNTAINS...THE TEHACHAPI MOUNTAINS...AND THE KERN
COUNTY DESERT THRU 03Z TUE. ISOLATED THUNDERSTORM ARE EXPECTED TO
REDEVELOP TUESDAY AFTERNOON IN THE SOUTHERN SIERRA AND KERN COUNTY
MOUNTAINS AND DESERT. OTHERWISE VFR CONDITIONS WILL PREVAIL
ACROSS THE CENTRAL CA INTERIOR THRU 00Z WEDNESDAY.

&&

.AIR QUALITY ISSUES...
ON MONDAY SEPTEMBER 10 2012... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO AND KERN COUNTIES AND SEQUOIA NATIONAL PARK AND FOREST.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING CAZ095-097>099.

&&

PUBLIC...BEAN
AVN/FW...MV
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 10, 10:32 AM PDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1032 AM PDT MON SEP 10 2012

CAZ095-097>099-111745-
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1032 AM PDT MON SEP 10 2012

...FLASH FLOOD WATCH AND AFTERNOON THROUGH EVENING THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR TULARE COUNTY MOUNTAINS AND
KERN COUNTY MOUNTAINS AND DESERT.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH FOR THE KERN COUNTY MOUNTAINS AND DESERT AND
THE SOUTHERN SIERRA NEVADA SOUTH OF KINGS CANYON FOR MONDAY
AFTERNOON AND EVENING. SEE SFOFFAHNX FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER THE
TULARE COUNTY MOUNTAINS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

WP

In the hours before

Special weather statement, Sep 10, 11:38 AM PDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1138 AM PDT MON SEP 10 2012

CAZ095-097>099-102045-
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1138 AM PDT MON SEP 10 2012

...THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS AND DESERT THIS
AFTERNOON THROUGH TUESDAY...

MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE CENTRAL CALIFORNIA
INTERIOR THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER
THE SOUTHERN SIERRA NEVADA...THE TEHACHAPI MOUNTAINS AND THE KERN
COUNTY DESERT AREAS THROUGH TUESDAY. MOISTURE WILL SLOWLY MOVE
OUT OF THE AREA ON TUESDAY...WHICH WILL BRING A DECREASED THREAT OF
THUNDERSTORMS. THUNDERSTORMS THAT DO DEVELOP ON TUESDAY WILL MAINLY
BE SOUTH OF KINGS CANYON.

DUE TO THE SLOW MOVING NATURE OF THE STORMS...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY DEVELOPING THUNDERSTORMS.

RESIDENTS IN THE MOUNTAINS AND DESERT...HIKERS...BOATERS AND
CAMPERS SHOULD MONITOR THE LATEST FORECASTS. IF THREATENING
WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER AT ONCE. THE
THUNDERSTORMS GENERALLY WILL MOVE SLOWLY OR WILL BE NEARLY
STATIONARY. AS A RESULT...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH
RUNOFF CAUSING ROAD FLOODING OR RISES IN CREEKS OR STREAMS. IN THE
DESERT...ARROYOS AND DRY CREEK BEDS COULD BE FILLED WITH SWIFTLY
MOVING WATER FROM UPSTREAM THUNDERSTORMS.

MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR THE
LATEST INFORMATION...FORECASTS...AND WARNINGS.

WEATHER.GOV/HANFORD
Special weather statement, Sep 10, 1:23 PM PDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
123 PM PDT MON SEP 10 2012

CAZ095-097>099-110600-
KERN COUNTY MOUNTAINS-TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
123 PM PDT MON SEP 10 2012

...THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS AND DESERT THIS
AFTERNOON THROUGH TUESDAY...

MONSOONAL MOISTURE WILL REMAIN IN PLACE OVER THE CENTRAL CALIFORNIA
INTERIOR THROUGH TUESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER
THE SOUTHERN SIERRA NEVADA...THE TEHACHAPI MOUNTAINS AND THE KERN
COUNTY DESERT AREAS THROUGH TUESDAY. MOISTURE WILL SLOWLY MOVE
OUT OF THE AREA ON TUESDAY...WHICH WILL BRING A DECREASED THREAT OF
THUNDERSTORMS. THUNDERSTORMS THAT DO DEVELOP ON TUESDAY WILL MAINLY
BE SOUTH OF KINGS CANYON.

DUE TO THE SLOW MOVING NATURE OF THE STORMS...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH ANY DEVELOPING THUNDERSTORMS.

RESIDENTS IN THE MOUNTAINS AND DESERT...HIKERS...BOATERS AND
CAMPERS SHOULD MONITOR THE LATEST FORECASTS. IF THREATENING
WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER AT ONCE. THE
THUNDERSTORMS GENERALLY WILL MOVE SLOWLY OR WILL BE NEARLY
STATIONARY. AS A RESULT...LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH
RUNOFF CAUSING ROAD FLOODING OR RISES IN CREEKS OR STREAMS. IN THE
DESERT...ARROYOS AND DRY CREEK BEDS COULD BE FILLED WITH SWIFTLY
MOVING WATER FROM UPSTREAM THUNDERSTORMS.

MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR THE
LATEST INFORMATION...FORECASTS...AND WARNINGS.

WEATHER.GOV/HANFORD
Special weather statement, Sep 10, 2:34 PM PDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
234 PM PDT MON SEP 10 2012

CAZ095-097>099-102230-
KERN CA-TULARE CA-
234 PM PDT MON SEP 10 2012

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN TULARE COUNTY IN CENTRAL CALIFORNIA
  EASTERN KERN COUNTY IN CENTRAL CALIFORNIA

UNTIL 330 PM PDT

AT 220 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS IN THE SOUTHERN SIERRA NEAR BLACKROCK
AND BALD MOUNTAIN AS WELL AS IN THE KERN COUNTY DESERT NORTHWEST OF
ROSAMOND. STORMS WERE DRIFTING SOUTH NEAR 5 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL ALONG WITH
WIND GUSTS NEAR 35 MPH AND SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHEASTERN TULARE COUNTY...
  RURAL EASTERN KERN COUNTY...

ADDITIONAL STORMS ARE LIKELY TO DEVELOP IN THESE AREAS DURING THE
REMAINDER OF THE AFTERNOON. STORMS MAY INTENSIFY...SO BE CERTAIN TO
MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV
OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND
DESERT THROUGH 11 PM THIS EVENING.

LAT...LON 3486 11862 3609 11834 3611 11833 3615 11806
      3602 11803 3599 11800 3596 11801 3593 11798
      3587 11798 3586 11800 3580 11800 3581 11785
      3564 11777 3484 11818
TIME...MOT...LOC 2124Z 340DEG 3KT 3592 11819

JEB/CB
Special weather statement, Sep 10, 3:49 PM PDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
349 PM PDT MON SEP 10 2012

CAZ099-102330-
KERN CA-
349 PM PDT MON SEP 10 2012

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN KERN COUNTY IN CENTRAL CALIFORNIA

UNTIL 430 PM PDT

AT 340 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG OUTFLOW WINDS FROM THUNDERSTORMS. THE OUTFLOW BOUNDARY WAS
LOCATED 24 MILES EAST OF EDWARDS AFB..MOVING NORTHWEST AT
25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE AS THE OUTFLOW BOUNDARY
MOVES THROUGH.

LOCATIONS IMPACTED INCLUDE...
   BORON...

LAT...LON 3488 11763 3495 11781 3515 11771 3512 11762
      3488 11762
TIME...MOT...LOC 2243Z 117DEG 23KT 3493 11754

MV

Nearby

Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.